It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-06-2013, 05:29 PM   #1
Newbie
(female)
 
Join Date: Jan 2013
Posts: 2
perimenta HB User
Question thyroid medicine and eye problems

Hi! I have been taking levothyroxine sodium 100 mg for 6 years for my hypothyroid condition. About 3 months ago, the family doctor wrongly doubled the dose instantly because of a slight increase in my TSH level. The instant increase and taking it for a month like that made me get hyperthyroidism symptoms such as panic attacks, crying sessions, sweating, heart beat irregularities, nervousness, anxiety, etc. What really disturbed me was the problems with my eye sight. My vision became slightly blurry, edges of objects lost sharpness, and the number of floaters increased gradually in both of my eyes. I went to 3 different opthomologists, and very experienced ones, they found nothing in my retina. I read that hyperthyroidism, graves disease can cause eye muscle problems, and suspected that my eyes didnt move in harmony when zooming, causing these problems. The endokrinologist doesnt think I have graves and the opthomologists didnt find anything in my eyes. Only one said that I have slight inflammation on the left side muscle and gave me an anti-inflammatory drug. I have been using it for 8 days no but nothing changed. I have pain on the sides of my eyes, in my eyeballs, on my lids, left side of my forehead and left side of my jaw with a feeling as if my face is being pulled back. The pain is sometimes little and other times a lot. Today another opthalmologist said that I needed eye glasses because my eyes werent looking as they are supposed to in the right direction. He doesnt know if eye glasses will correct it. While all others insisted that I had perfect vision ( which I have according to the small letters they show me but blurry and problematic following moving stuff) he says I need glasses. Do you think overdose of thyroid medicine can cause this? Did any of you get medicine induced hyperthyroid symptoms such as these? Did they go away with time? I dont have synus infections,didnt go to a neurologist yet.
Please I am desperate to get an answer. I never had hyperthroidism in my life and I am afraid that this drastic change in my hormone level from hypothroidism to hyperthroidism caused all these and Hashimoto's that I have been diagnosed as well.

 
Sponsors Lightbulb
   
Old 03-11-2013, 01:44 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2002
Location: Detroit Suburb
Posts: 1,058
Eagle HB UserEagle HB UserEagle HB User
Re: thyroid medicine and eye problems

Partial Quote: The endokrinologist doesnt think I have graves and the opthomologists didnt find anything in my eyes. Only one said that I have slight inflammation.....

I think I'd start by seeing one or two other endo's.

Hope you'll keep us posted on your results. Good luck.

Last edited by Eagle; 03-11-2013 at 01:45 AM.

 
Closed Thread

Tags
eye & vision, hashimoto thyroid, hyperthyroid, hypothroid, levothyroxine dosage increase



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!